Kentucky, 2013Flood in Kentucky, July 7 to 11, 2013
July 7 to 11, 2013 · NWS PAH · 1 event in 1 county or zone
Thunderstorms with heavy rain during the first week of July caused rises on the Green River. A low in the upper levels of the atmosphere moved west across the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms with heavy rain during the first week of July caused rises on the Green River. A low in the upper levels of the atmosphere moved west across the Ohio Valley. A nearly stationary frontal boundary touched off several rounds of showers and thunderstorms. Tropical rains fell with high rainfall rates. Where the heaviest rains fell, totals were between 2 and 4 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 7, 2:08 AM CST, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 7, 2:08 AM CST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
308 AM CDT SUN JUL 7 2013
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 306 AM CDT SUN JUL 7 2013
THE DEPARTING 500MB CLOSED LOW WILL MOVE NORTHEAST TO NORTHERN OH
BY THIS EVENING AND FINALLY LOOSE ANY INFLUENCE ON OUR WEATHER.
DIURNAL HEATING COMBINED WITH ADEQUATE MOISTURE MAY STILL AID IN
THE DEVELOPMENT OF A FEW AFTERNOON THUNDERSTORMS TODAY...MAINLY
OVER SW IN. A COUPLE OF WEAK IMPULSES PROGRESS SE IN THE 500MB WNW
FLOW WITH SOME INCREASE IN MEAN RH VALUES AND WILL THEREFORE KEEP
A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS IN TONIGHT. ANOTHER
IMPULSE/WEAK 500 MB SHORT WAVE PROGRESSING ESE IS MINIMALLY
DISCERNIBLE FOR MONDAY BUT THIS COMBINED WITH SOME LOW LEVEL
MOISTURE RETURN WILL BE ENOUGH TO KEEP A SMALL CHANCE OF POPS
ACROSS THE EAST PART OF THE FA MONDAY.
ONGOING TEMP FORECAST LOOKS GOOD AS TEMPS WILL BE ON THE RISE
THROUGH MONDAY AS 500MB HEIGHTS RISE AND MORE LIMITED CLOUD COVER
ALLOW MORE HEATING.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY NIGHT)
ISSUED AT 306 AM CDT SUN JUL 7 2013
THE BEGINNING OF THE EXTENDED FORECAST PERIOD REPRESENTS THE MOST
EXPANSIVE PHASE OF THE WEST TO EAST ORIENTED MID-UPPER LEVEL RIDGE
AXIS ACROSS THE SOUTHERN HALF OF THE UNITED STATES. AS THE WEEK
PROGRESSES THE CORE OF THE RIDGE...STILL ENTRENCHED OVER THE FOUR
CORNERS OF THE DESERT SOUTHWEST...LOSES SOME OF ITS INFLUENCE OVER
THE CENTRAL PLAINS AND MISSISSIPPI VALLEY. THE NEARLY ZONAL
WESTERLIES BECOME SHIFTED SLIGHTLY WITH THE DIFFLUENT ZONE RIGHT
OVER THE WFO PAH FORECAST AREA.
AS ADVERTISED IN PREVIOUS MORNING FORECAST ISSUANCES THE PAST
SEVERAL DAYS...THE LEADING EDGE OF DIFFERENTIAL SHEAR FROM THE
WESTERLIES...COMBINED WITH THE ELONGATION OF THE REMNANT TROUGH
AXIS FROM THE CLOSED LOW OVER THE WFO PAH FORECAST AREA SATURDAY
AND SATURDAY NIGHT WILL AID IN THE DEVELOPMENT OF SMALL CHANCES
FOR SHOWERS AND THUNDERSTORMS...MAINLY ALONG AND EAST OF THE
MISSISSIPPI RIVER MAINLY TUESDAY AND TUESDAY NIGHT.
WEDNESDAY AND WEDNESDAY NIGHT WILL BE THE MOST ACTIVE TIME
/COVERAGE- WISE/ FOR SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE
WFO PAH FORECAST AREA...AS A SIGNIFICANT SHORTWAVE MOVING OVER THE
CANADIAN PROVINCES EARLIER IN THE WEEK DIVES DOWN THROUGH THE
GREAT LAKES INTO THE MIDDLE MISSISSIPPI AND OHIO VALLEYS. THE
IMPRESSED SURFACE FRONTAL BOUNDARY WILL AID IN SIGNIFICANT
MOISTURE CONVERGENCE IN THE FORECAST AREA. HEAVY RAIN WILL BE A
GOOD LIKELIHOOD WITH DURING THIS TIME PERIOD...AS WELL AS A FEW
SEVERE THUNDERSTORMS.
THURSDAY WILL BE A TRANSITION DAY IS THE FRONTAL BOUNDARY PUSHES
SOUTHWARD THROUGH THE FORECAST AREA...BEING REPLACED BY HIGH
PRESSURE FROM NEXT FRIDAY INTO NEXT SUNDAY.
HAVING BEEN SPOILED WITH BELOW NORMAL TEMPERATURES THIS TIME OF
YEAR...THIS NEXT WEEK WILL BE QUITE OPPRESSIVE WITH RESPECT TO
TEMPERATURES THAT ARE EXPECTED TO BE AT OR ABOVE NORMAL. GIVEN THE
SOUTHERLY FLOW BRINGING HIGHER DEWPOINTS BOTH DAY AND NIGHT...HEAT
INDEX VALUES WILL BE WELL IN THE ADVISORY RANGE TUESDAY AND
WEDNESDAY AFTERNOON...OUTSIDE ANY RAINFALL AREAS. PLAN TO MENTION
HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES ON TUESDAY/WEDNESDAY
AFTERNOONS FOR SOUTHEAST MO...SOUTHERN IL AND THE PURCHASE AREA OF
WEST KENTUCKY.
THE CONFIDENCE LEVEL WITH THE PRECIPITATION TIMING THIS NEXT WEEK
/AT LEAST THROUGH THURSDAY/ ALONG WITH THE HEAT INDEX POTENTIAL
EARLY IN THE WEEK REMAINS HIGH. DESPITE MINOR MODEL TO MODEL
SPATIAL AND TEMPORAL VARIATIONS...THE GFS/CANADIAN/SREF/NAM-WRF
GUIDANCE HAVE BEEN QUITE CONSISTENT ON THE TIMING AND PLACEMENT OF
FEATURES THIS WEEK...ESPECIALLY WITH THE STRONG SIGNAL FOR
WIDESPREAD CONVECTIVE ACTIVITY WEDNESDAY AND WEDNESDAY NIGHT.
&&
.AVIATION...
ISSUED AT 306 AM CDT SUN JUL 7 2013
AFTER A START OF POTENTIALLY LIFR CONDITIONS THIS MORNING AT KOWB
AND KEVV DUE TO FOG AND LOW CEILINGS...IMPROVING/VFR CONDITIONS WILL
DOMINATE ALL WFO PAH TAF SITES THROUGH THIS EVENING. WILL KEEP
THUNDERSTORMS OUT OF THE KEVV AND KOWB TAFS FOR NOW GIVEN THE
MINIMAL CHANCES THIS AFTERNOON AND EVENING.
SOUTHERLY WINDS WILL INCREASE TO AROUND 5 KNOTS TODAY AND THEN
LESSEN TO NEAR CALM VALUES TONIGHT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
SHORT TERM...RS
LONG TERM...SMITH
AVIATION...RS
Hazardous weather outlook, Jul 7, 2:49 AM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
349 AM CDT SUN JUL 7 2013
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
349 AM CDT SUN JUL 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
MODERATE RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE
LITTLE WABASH RIVER IN ILLINOIS. MINOR RIVER FLOODING IS OCCURRING
OR FORECAST ALONG PORTIONS OF THE WABASH AND MISSISSIPPI RIVERS.
PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HEAT INDEX VALUES WILL APPROACH 100 DEGREES OVER PARTS OF THE AREA
MONDAY AFTERNOON.
AFTERNOON HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE ARE
EXPECTED TO BE WIDESPREAD ACROSS SOUTHERN ILLINOIS...SOUTHEAST
MISSOURI AND THE PURCHASE AREA OF WEST KENTUCKY TUESDAY AND
WEDNESDAY.
WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE FORECAST
MONDAY...TUESDAY AND THURSDAY OVER PARTS OF THE OUTLOOK AREA. THE
GREATEST COVERAGE OF THUNDERSTORMS IS FORECAST FOR WEDNESDAY AND
WEDNESDAY NIGHT.
ON TUESDAY AFTERNOON AND EVENING...MOST THUNDERSTORMS WILL BE
OUTFLOW DOMINATED. GIVEN WEAK SHEAR ALOFT...HIGH INSTABILITY AND
SLOW MOVEMENT FROM THE SOUTHWEST LESS THAN 10 MPH...A FEW STORMS
MAY PULSE UP AND DOWN...PRODUCING ISOLATED WIND GUSTS BETWEEN 45
AND 55 MPH...MINOR TO MODERATE SIZE HAIL AND TORRENTIAL RAINFALL
IN EXCESS OF AN INCH.
ON WEDNESDAY AFTERNOON AND EVENING...DESPITE LIMITED SHEAR
ALOFT...MULTICELL THUNDERSTORMS WILL BE POSSIBLE. WITH STORM
MOVEMENT FROM THE WEST AND NORTHWEST BETWEEN 10 AND 15 MPH...A FEW
OF THESE STORMS MAY PRODUCE MODERATE SIZE HAIL. THE MAIN HAZARD
WILL BE HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING.
MODERATE RIVER FLOODING WILL CONTINUE THROUGH TUESDAY ALONG
PORTIONS OF THE LITTLE WABASH RIVER IN ILLINOIS. PLEASE REFER TO
THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS TUESDAY OR
WEDNESDAY AFTERNOON AND EVENING.
RS/SMITH
In the hours before
Special weather statement, Jul 7, 4:10 AM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
510 AM CDT SUN JUL 7 2013
ILZ076>078-083-087-INZ081-082-085>088-KYZ014-015-018>020-071400-
WAYNE IL-EDWARDS-WABASH-WHITE-GALLATIN-GIBSON-PIKE-POSEY-
VANDERBURGH-WARRICK-SPENCER-UNION KY-WEBSTER-HENDERSON-DAVIESS-
MCLEAN-
INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL...
CARMI...SHAWNEETOWN...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...MORGANFIELD...DIXON...
HENDERSON...OWENSBORO...CALHOUN
510 AM CDT SUN JUL 7 2013
...LOCALLY DENSE FOG LIKELY THROUGH DAYBREAK ACROSS THE TRI STATE
REGION...
WITH ALL THE MOISTURE NEAR THE SURFACE...LIGHT WINDS AND CLEARING
SKIES...DENSE FOG WILL BE A PROBLEM FOR EARLY MORNING TRAVELERS IN
NORTHWEST KENTUCKY...SOUTHWEST INDIANA AND SOUTHEAST ILLINOIS.
SINCE 3 AM CDT...VISIBILITIES AT THE DAVIESS COUNTY REGIONAL
AIRPORT HAVE FALLEN BELOW A QUARTER OF A MILE AT TIMES. REPORTS
FROM SOCIAL MEDIA ALSO INDICATE THAT DENSE FOG WAS PREVALENT IN
THE OWENSBORO AREA.
IF YOU ARE PLANNING TRAVEL THIS MORNING...ALLOW A LITTLE EXTRA
TIME TO REACH YOUR DESTINATION. BE SURE TO SIGNAL YOUR INTENTIONS
ON THE ROADWAY AND GIVE A LITTLE EXTRA ROOM BETWEEN YOURSELF AND
OTHER DRIVERS ON THE ROAD.
ANY FOG SHOULD LIFT AND DISSIPATE BETWEEN 9 AND 10 AM THIS MORNING.
SMITH
Flood, Muhlenberg
- When
- July 7, 7:00 AM CST to July 11, 12:00 PM CST
- Where
- Muhlenberg County, Paradise to 0.37 mi N of Paradise
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.270, -86.980
Minor flooding occurred along the Green River near Paradise. Low-lying fields and woodlands were inundated.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New York, July 7 to 8, 20131 death · 1.75 in hail · 14 events
- Excessive Heat in New York, July 7 to 8, 20131 death · 1 event
- Flash Flooding in Vermont, July 7 to 10, 2013$625,000 · 10 events
- Damaging Winds in Pennsylvania, July 7, 2013$125,000 · 61 kt wind · 31 events
- Flash Flooding in New York, July 7 to 8, 2013$230,000 · 10 events
- Hail in Nebraska, July 7, 2013$265,000 · 1.75 in hail · 6 events
- Damaging Winds in West Virginia, July 7, 2013$148,000 · 50 kt wind · 9 events
- Hail and Damaging Wind in Wisconsin, July 7 to 8, 2013$99,000 · 65 kt wind · 6 events
- Lightning Strike in Guam, July 7, 2013$50,000 · 1 event
- Hail and Damaging Winds in New Jersey, July 7, 2013$34,000 · 1.75 in hail · 6 events
- Damaging Wind in Connecticut, July 7, 2013$30,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Winds in South Dakota, July 7, 2013$17,000 · 61 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464306.